Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 62, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 6, 2001, 5:23 PM EDT for Rockingham County, North Carolina. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 2001, 5:23 PM EDT (21:23 UTC)
- Expired
- Jun 6, 2001, 6:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Rockingham County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 5:45 PM EDT | Thunderstorm Wind | Wentworth, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
417 WUUS51 KRNK 062124 SVRRNK NCC157-062215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 523 PM EDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA * UNTIL 615 PM EDT. * AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF STONEVILLE...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THREATENED THROUGH 615 PM EDT INCLUDE STONEVILLE... MADISON... WENTWORTH... <<CALL TO ACTION>>HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. .END $$ 06
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:17 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 6, 2:17 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 217 PM EDT WED JUN 6 2001 CONVECTION BREAKING OUT ACROSS FA ATTM...WITH MSAS SHOWING BEST INSTABLITY AXIS OVER CENTRAL VA. FNTL BOUNDARY NOW LYING FROM MASON-DIXON LINE INTO CENTRAL IND. FORECAST CHALLENGE IS POPS THROUGH THE FRIDAY. TONIGHT...BEST CHANCE OF CONVECTION EARLY THIS EVENING WILL BE IN THE PIEDMONT...THEN A S/W TROF NOW OVER W TN...WHERE ACTIVITY IS WILL SHIFT ENE AND MOVE THROUGH SE WV INTO NRN VA OVERNIGHT. ATTM...LEANING TOWARD HIGH CHC TO LIKELY POPS EARLY EVENING EAST...THEN LIKELY OVERNIGHT IN SE WV...WITH CHANCE ELSEWHERE. FFG INDICATES 1 TO 1.3 IN AN HOUR TO CAUSE FLOODING IN SE WV. CRW ALREADY WITH FFA OUT...BUT SINCE AREAL EXTENT OF HEAVY RAIN IS IN QUESTION...ALTHOUGH LOCALLY HEAVY RAINS WILL OCCUR...THINK FFA IS NOT WARRANTED AT THIS TIME. THU...5H HEIGHTS FALL SOME...AS A SERIES OF S/WS MV FM UPPER MS VLY TO MID ATC. REMNANTS OF ALLISON REMAIN OVER E TX. AT THE SFC...FNT REMAINS JUST NORTH OF FA AT 18Z...THEN AVN PUSHES IT SOUTH OF CWA BY 00Z...WHILE ETA HOLDS IT NORTH. WILL COMPROMISE ON THIS MOVEMENT. BEST UVM...MOISTURE AND INSTABILITY LIES SOUTH THU AFTN...AND WILL HAVE HIGHEST POPS HERE...BUT WILL KEEP IT 50 POPS AT BEST. THU NIGHT...LOOKS LIKE FRONT WILL FINALLY CONTINUE SOUTH AND WILL NOT HAVE ANY CHANCE IN THE FORECAST. FRI...AVN/ETA SHOWING WAVE OF LOW PRESSURE OVER THE CAROLINAS...INTO SRN VA. WITH MOISTURE CONVERGENCE IN PLACE AND PRETTY TIGHT THETA-E...WILL KEEP CHANCE IN. FINALLY LOOKS TO DRY OUT FOR THE WEEKEND...BEFORE ANOTHER S/W BRINGS A CHANCE ON MONDAY. DRY FOR TUE-WED. FCSTID = 5 ROA 66 80 61 79 / 50 30 10 30 LYH 65 80 60 77 / 50 30 10 30 DAN 69 84 64 80 / 40 50 20 30 BLF 61 73 58 73 / 70 30 10 20 LWB 59 74 54 74 / 70 20 10 20 BCB 64 78 57 76 / 50 30 10 30 TNB 63 7A4 59 74 / 50 40 20 40 .RNK... NC...NONE. VA...NONE. WV...NONE. WHP
In the hours before
Special weather statement, Jun 6, 12:04 PM EDT, 5 hours 19 minutes before
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-061800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1204 PM EDT WED JUN 6 2001 THERE IS NO LONGER A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE LATEST INFORMATION INDICATES THAT SHOWERS AND THUNDERSTORMS WILL STILL DEVELOP ACROSS PORTIONS OF THE REGION THIS AFTERNOON AND EVENING...HOWEVER THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE. HEAVY RAIN...STRONG WINDS...SMALL HAIL AND LOCALIZED FLOODING IS STILL A POSSIBILITY WITH ANY THUNDERSTORM. JDS
Local storm report, Jun 6, 4:57 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
457 PM EDT WED JUN 06 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
300 PM EDEN NC WIND DAMAGE
06/06/01 ROCKINGHAM A FEW TREES DOWNNearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.